Notification:
We are currently experiencing intermittent issues impacting performance. We apologize for the inconvenience.
By Topic

An efficient formulation to determine the scattering characteristics of a conducting body with thin magnetic coatings

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

4 Author(s)
Min, X. ; Dept. of Electr. Eng., Michigan State Univ., East Lansing, MI, USA ; Sun, W. ; Gesang, W.-J. ; Chen, Y.F.

Two new and efficient surface integral equations, derived from corresponding volume integral equations, are developed to calculate the scattering of electromagnetic (EM) waveform from an arbitrarily shaped conducting body coated with thin lossy magnetic film. Their numerical solutions by the method of moments (MM) for two-dimensional structures with full or partial coatings are presented. It is shown that the radar cross-section of a conducting body can be significantly reduced by coating it with a lossy magnetic film. To verify the validity and accuracy of the proposed formulation, another method based on the expansion of cylindrical harmonic functions with real arguments is also developed to calculate the scattering of a plane EM wave from an electrically large coated circular cylinder. The same problem was also solved by the proposed formulation, and excellent agreement between the two approaches was achieved. In addition, numerical results of the scattering from a rectangular coated cylinder is shown to be consistent with that obtained by a modified finite-difference-time-domain (FDTD) method

Published in:

Antennas and Propagation, IEEE Transactions on  (Volume:39 ,  Issue: 4 )